Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 14, NWS Houston/Galveston, TX

June 3, 2007Colorado County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Jun 3, 2007, 11:00 PM CDT for Colorado County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2007, 11:00 PM CDT (04:00 UTC)
Expired
Jun 3, 2007, 11:30 PM CDT
In force
30 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Colorado County, TX

The radar

The Houston radar (KHGX), 137 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 5:45 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 4.0 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1327 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1327 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
1121 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHGX 040400
TORHGX
TXC089-040430-
/O.NEW.KHGX.TO.W.0014.070604T0400Z-070604T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1100 PM CDT SUN JUN 3 2007

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  COLORADO COUNTY IN SOUTHEAST TEXAS

* UNTIL 1130 PM CDT

* AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS TORNADO
  WAS LOCATED 7 MILES NORTHEAST OF SUBLIME...MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  EAGLE LAKE...
  WEIMAR...
  OAKLAND...
  ROCK ISLAND...
  SHERIDAN...
  EAGLE LAKE...
  ALTAIR...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
MORNING FOR SOUTHEAST TEXAS.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2965 9652 2963 9650 2963 9634 2962 9633
      2962 9620 2951 9633 2943 9636 2948 9670
      2958 9678 2966 9677

$$
1 follow-up statement
000 
WWUS54 KHGX 040414
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1111 PM CDT SUN JUN 3 2007

TXC089-040430-
/O.CON.KHGX.TO.W.0014.000000T0000Z-070604T0430Z/
COLORADO TX-
1111 PM CDT SUN JUN 3 2007

...A TORNADO WARNING CONTINUES FOR COLORADO COUNTY UNTIL 1130 PM
CDT...

AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO.  THIS TORNADO WAS LOCATED 12 MILES EAST OF SUBLIME...MOVING
EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROCK ISLAND...
  EAGLE LAKE...

AT 1105 PM...LAW ENFORCEMENT REPORTED NUMEROUS TREES DOWN IN WEIMAR 
WITH A UTILITY POLE DOWN ON HUVAR STREET.

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS 
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY 
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY
MORNING FOR SOUTHEAST TEXAS.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 2965 9652 2963 9650 2963 9634 2962 9633
      2962 9620 2951 9633 2943 9636 2948 9670
      2958 9678 2966 9677

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jun 3, 9:38 PM CDT, 1 hour 22 minutes earlier.

Area forecast discussion, Jun 3, 9:38 PM CDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
938 PM CDT SUN JUN 3 2007

.UPDATE...
STILL CONCERNED ABOUT THE MCS MOVING EASTWARD FROM THE HILL
COUNTRY. AT 930 PM...THE MESOSCALE SURFACE BOUNDARY WAS DRAPED
ACROSS SE TX FROM ABOUT LIVINGSTON TO WILLIS TO SOMERVILLE AS
WAS SLOWLY MOVING SOUTHWARD. DROPPED BRAZOS...MADISON...WALKER...
AND SAN JACINTO FROM THE WATCH AND ADDED JACKSON...MATAGORDA...
AND MATAGORDA BAY TO THE WATCH. WILL SEE HOW THINGS PROGRESS OVER
THE NEXT COUPLE OF HOURS AND MAY DELETE GRIMES...MONTGOMERY...AND
LIBERTY COUNTIES IF THE BOUNDARY CONTINUES TO SINK SOUTHWARD.

40

&&

.PREV DISCUSSION... /ISSUED 635 PM CDT SUN JUN 3 2007/

DISCUSSION...
SPC HAS ISSUED SEVERE THUNDERSTORM WATCH #342 FOR MOST OF SE TX
UNTIL 07Z. WELL DEFINED SFC BOUNDARY STRETCHED EAST-WEST ACROSS OUR
CWA. NUMEROUS TSRA FIRING ALONG THIS BOUNDARY OVER CENTRAL TX...WITH
ONLY ISOLATED ACTIVITY IN OUR CWA. THINK THE ISOLATED SEVERE
POTENTIAL WILL PERSIST THROUGH ABOUT 03Z. CONCERN OVERNIGHT IS THE
DEVELOPING MCS OVER THE EDWARDS PLATEAU. THIS COMPLEX COULD AFFECT
AT LEAST THE WRN HALF OF SE TX FROM 05-10Z TONIGHT.  35/40

AVIATION...
VERY COMPLICATED FORECAST FOR THE NEXT 24 HOURS. SFC ANALYSIS SHOWS
A WELL DEFINED OUTFLOW BOUNDARY EXTENDING FROM JUST NORTH OF KATT TO
JUST NORTH OF KIAH TO NEAR KBPT. TSRA HAVE IGNITED ALONG THIS
BOUNDARY OVER CENTRAL TX WITH AN ISOLATED SEVERE STORM JUST TO THE
SOUTHEAST OF KUTS. HAVE PLACED VCTS IN TAFS FOR KCXO/KIAH UNTIL
02-03Z FOR THE POSSIBILITY OF THIS STORM AFFECTING THE TERMINALS OR
ADDITIONAL TSRA FIRING ALONG THE SFC BOUNDARY. CURRENT THINKING IS
THAT THIS ISOLATED ACTIVITY WILL DIE OFF SHORTLY AFTER SUNSET. NEXT
CONCERN IS THE MCS DEVELOPING OVER THE EDWARDS PLATEAU/HILL COUNTRY.
THIS MCS WILL TRACK SEWD AND COULD REACH KCLL BY 05Z. FURTHER
EAST...ONLY HAVE CBS IN THE HOUSTON TAFS OVERNIGHT AS THERE IS LOW
CONFIDENCE THIS MCS WILL SURVIVE AS FAR EAST AS KIAH/KHOU. A BREAK
EXPECTED MONDAY MORNING IN THE WAKE OF THE MCS. SCATTERED TSRA
EXPECTED TO REDEVELOP MONDAY AFTERNOON AFTER 20Z AND HAVE PLACED
VCTS IN ALL THE TAFS.  35

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      72  88  72  92  72 /  50  50  10  20  10
HOUSTON (IAH)              72  90  72  91  73 /  30  30  20  20  10
GALVESTON (GLS)            76  86  76  86  77 /  30  30  10  20  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 1 AM CDT MONDAY FOR
     THE FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
     FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...40
Hazardous weather outlook, Jun 3, 3:19 PM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
319 PM CDT SUN JUN 3 2007

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-041200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
319 PM CDT SUN JUN 3 2007

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND AGAIN TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLOWLY SOUTHWARD SAGGING OUTFLOW BOUNDARY AND A WEAK SEA BREEZE FRONT
MAY LEAD TO THE GENERATION OF SHOWERS AND THUNDERSTORMS DURING THE REMAINING
AFTERNOON AND EARLY EVENING HOURS. WITH THE AIRMASS ACROSS SOUTHEAST
TEXAS INCREASINGLY UNSTABLE DUE TO DAYTIME HEATING...SOME OF THE STRONGER
THUNDERSTORMS COULD BECOME SEVERE. STRONG DAMAGING WINDS AND LARGE HAIL
WILL BE THE PRIMARY SEVERE WEATHER THREAT.

AFTER A BRIEF LULL IN THE ACTION THIS EVENING...A STRONGER UPPER LEVEL
DISTURBANCE AND ASSOCIATED THUNDERSTORM COMPLEX WILL APPROACH THE AREA
FROM THE WEST AND NORTHWEST MAINLY AFTER MIDNIGHT. THESE STORMS MAY
ALSO BE SEVERE WITH WIND AND HAIL AGAIN BEING THE PRIMARY THREAT.

.DAYS TWO AND THREE...MONDAY AND TUESDAY

THE STORM COMPLEX WILL CONTINUE MOVING ACROSS SOUTHEAST TEXAS MONDAY
MORNING. OUTFLOW BOUNDARIES LEFT IN ITS WAKE MAY PROVIDE A FOCUS FOR
ADDITIONAL STORM DEVELOPMENT DURING THE AFTERNOON ACROSS PORTIONS OF
THE AREA.

ANOTHER THUNDERSTORM COMPLEX MAY DEVELOP TO OUR WEST MONDAY NIGHT. AT
THIS TIME...IT APPEARS THIS SYSTEM MAY AFFECT LOCATIONS GENERALLY SOUTHWEST
OF THE AREA AND THE UPPER TEXAS COASTAL WATERS...THOUGH THINGS COULD
CHANGE BETWEEN NOW AND THEN AND THIS WILL CONTINUE TO BE MONITORED.

.DAYS FOUR THROUGH SEVEN...WEDNESDAY THROUGH SATURDAY

RAIN CHANCES WILL DIMINISH DURING THE SECOND HALF OF THE WEEK AS MID
AND UPPER LEVEL HIGH PRESSURE MOVES INTO THE AREA. THIS RIDGE WILL BRING
TEMPERATURES USUALLY SEEN ACROSS SOUTHEAST TEXAS DURING THE LATE SUMMER
MONTHS. HEAT INDEX VALUES OF 100 TO 105 DEGREES CAN ALSO BE EXPECTED.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED AFTER MIDNIGHT TONIGHT.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 10:38 PM CDTSevere Thunderstorm WarningHGXAustin, Colorado52 min
Jun 3, 11:33 PM CDTSevere Thunderstorm WarningHGXAustin, Colorado, Fort Bend, Waller, Wharton42 min
Jun 4, 12:12 AM CDTSpecial Marine WarningHGX93 min
Jun 4, 6:26 PM CDTSevere Thunderstorm WarningHGXHouston35 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.